MAUDE Adverse Event Report: ZIMMER SPINE POLYAXIAL PEDICLE SCREW 6,5 LG 40; INSTINCT JAVA SYSTEM

ZIMMER SPINE POLYAXIAL PEDICLE SCREW 6,5 LG 40; INSTINCT JAVA SYSTEM
Catalog Number 046W0AN26540
Medical Device Problem Codes Material Deformation (2976); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The returned device was evaluated and the failure of stripped tulip head threads was found, which is in addition to the reported bent.The threads were damaged because the tulip splayed open.The cause of the tulip splaying open is likely attributed to either not using the counter torque wrench, or not having the end of the wrench fully seated over the tulip and against the rod during final tightening.There are no indications of manufacturing issues which would have contributed to this event.
 
Event or Problem Description
It was reported that during the procedure the tulip head of the screw was widening while the blocker was being installed, causing the blocker to be cross threaded.The damaged screw was removed and replaced with an alternate, while the blocker was successfully reused an implanted properly to complete the case.However, device evaluation by a zimmer biomet employee also found the threads of the tulip head to be damaged in addition to it being bent.

Brand Name
POLYAXIAL PEDICLE SCREW 6,5 LG 40
Common Device Name
INSTINCT JAVA SYSTEM
Manufacturer (Section D)
ZIMMER SPINE
23 parvis des chartrons
cite mondiale
bordeaux, cedex 33080
FR  33080
MDR Report Key9765102
Report Number3003853072-2020-00004
Device Sequence Number2456238
Product Code NKB
UDI-Device Identifier00889024340275
UDI-Public(01)00889024340275(10)H33163A(11)190603
Combination Product (Y/N)N
Initial Reporter CountryLE
PMA/510(K) Number
K111301
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number046W0AN26540
Device Lot NumberH33163A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/25/2019
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2019
Initial Report FDA Received Date02/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1